MAUDE Adverse Event Report: MESA 2 DEFORMITY UNIPLANAR SCREW; SIZE Ø6.5X40 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MESA 2 DEFORMITY UNIPLANAR SCREW; SIZE Ø6.5X40 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 6201-36540
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in the patient.
 
Event or Problem Description
It was reported that the inner collet of three mesa uniplanar screws broke/chipped intra-operatively at t4 and t12.The procedure was completed successfully with a 20 minute surgical delay.No adverse consequences resulted from this event.This record captures the third of the three reported mesa uniplanar screws.
 
Additional Manufacturer Narrative
Visual, functional, dimensional, and material analysis could not be performed as the device remains implanted in the patient.Device history records and complaint history records could not be reviewed as the lot number was not available.Complaint history was reviewed for the corresponding catalog number, and no adverse trends were identified.The t6 screws both chipped during reduction/derotation with the crickets on- the left screw chipped on lateral side and right screw chipped on medial side.The t12 screw chipped during derotation on the medial side.Communication with the field representative states that the surgeon had to use excessive force and complex maneuvers during derotation since the patient had idiopathic scoliosis, so each body was rotated.It was confirmed during communication that the devices broke during derotation maneuver.As the surgeon had to use excessive and off axis force to achieve proper correction, it is likely that these implants were stressed beyond their capacity during these complex maneuvers.
 
Event or Problem Description

Brand Name
MESA 2 DEFORMITY UNIPLANAR SCREW; SIZE Ø6.5X40 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
MDR Report Key12159362
Report Number3004774118-2021-00213
Device Sequence Number4679242
Product Code NKB
UDI-Device Identifier10888857169173
UDI-Public10888857169173
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143334
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6201-36540
Device Catalogue Number6201-36540
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer10/04/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date11/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1